Alert archive / Washington / Gale Warnings in 2011

Gale Warning 88, NWS Seattle, WA

October 3, 2011

NWS Seattle, WA issued this gale warning at Oct 3, 2011, 8:51 PM PDT. It took effect at Oct 4, 2011, 8:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2011, 8:51 PM PDT (03:51 UTC)
In effect from
Oct 4, 2011, 8:00 AM PDT
Expired
Oct 4, 2011, 11:00 PM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WHUS76 KSEW 040351
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PDT MON OCT 3 2011

PZZ130-150-153-156-170-173-176-041200-
/O.EXT.KSEW.SC.Y.0831.000000T0000Z-111004T1500Z/
/O.UPG.KSEW.GL.A.0035.111004T1800Z-111005T1200Z/
/O.NEW.KSEW.GL.W.0088.111004T1500Z-111005T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
851 PM PDT MON OCT 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 


*WIND AND WAVES...SOUTH TO SOUTHEAST WIND RISING TO 20 TO 40 KNOTS
 OVER THE COASTAL WATERS ON TUESDAY...AND TO 25 TO 35 KNOTS OVER
 THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. COMBINED SEAS 11 TO
 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-041200-
/O.CON.KSEW.RB.Y.0033.000000T0000Z-111005T1200Z/
GRAYS HARBOR BAR-
851 PM PDT MON OCT 3 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 AM PDT WEDNESDAY...

* COMBINED SEAS...11 TO 14 FEET.

* BAR CONDITION...ROUGH...EXCEPT BRIEFLY SEVERE DURING THE MONDAY
  EVENING EBB CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132>134-041200-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111005T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
851 PM PDT MON OCT 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...

* WIND...SE WINDS 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
006 
WHUS76 KSEW 040959
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
259 AM PDT TUE OCT 4 2011

PZZ130-150-153-156-170-173-176-041800-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111004T1500Z/
/O.EXT.KSEW.GL.W.0088.111004T1500Z-111005T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
259 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

*WIND AND WAVES...SOUTH TO SOUTHEAST WIND RISING TO 20 TO 40 
  KNOTS OVER THE COASTAL WATERS ON TUESDAY...AND TO 25 TO 35 
  KNOTS OVER THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. 
  COMBINED SEAS 11 TO 14 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-041800-
/O.EXT.KSEW.RB.Y.0033.000000T0000Z-111006T0000Z/
GRAYS HARBOR BAR-
259 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM
PDT WEDNESDAY...

* COMBINED SEAS...11 TO 14 FEET.

* BAR CONDITION...ROUGH...EXCEPT BRIEFLY SEVERE DURING THE 
  MONDAY EVENING EBB CURRENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-133-041800-
/O.EXT.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
259 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SE WINDS 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-041800-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111005T0000Z/
ADMIRALTY INLET-
259 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WIND...SE WINDS 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
878 
WHUS76 KSEW 041555
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
855 AM PDT TUE OCT 4 2011

PZZ130-150-153-156-170-173-176-050000-
/O.CON.KSEW.GL.W.0088.000000T0000Z-111005T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
855 AM PDT TUE OCT 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

*WIND...SOUTHEAST WIND 25 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-050000-
/O.EXA.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
855 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WIND...SOUTHEAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-050000-
/O.EXT.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
ADMIRALTY INLET-
855 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-050000-
/O.CON.KSEW.RB.Y.0033.000000T0000Z-111006T0000Z/
GRAYS HARBOR BAR-
855 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT WEDNESDAY...

* COMBINED SEAS...10 TO 12 FEET.

* BAR CONDITION...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-133-050000-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
855 AM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
686 
WHUS76 KSEW 042152
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 PM PDT TUE OCT 4 2011

PZZ130-150-153-156-170-173-176-050600-
/O.CON.KSEW.GL.W.0088.000000T0000Z-111005T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
252 PM PDT TUE OCT 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WIND...SOUTHEAST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-050600-
/O.CON.KSEW.RB.Y.0033.000000T0000Z-111006T0000Z/
GRAYS HARBOR BAR-
252 PM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT WEDNESDAY...

* BAR CONDITION...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132>134-050600-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
252 PM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-050600-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
252 PM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
771 
WHUS76 KSEW 050358
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PDT TUE OCT 4 2011

PZZ132-050600-
/O.UPG.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
/O.EXA.KSEW.GL.W.0088.000000T0000Z-111005T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT TUE OCT 4 2011

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

*WINDS AND SEAS...SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 10 TO 20
 KNOTS. WIND WAVES 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-051200-
/O.CON.KSEW.GL.W.0088.000000T0000Z-111005T0600Z/
/O.NEW.KSEW.SW.Y.0033.111005T0600Z-111006T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
858 PM PDT TUE OCT 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY. 

* WIND...SOUTHEAST WIND 25 TO 35 KNOTS.

* SEAS...SEAS WILL REMAIN NEAR 10 FEET THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING
AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ130-050600-
/O.CON.KSEW.GL.W.0088.000000T0000Z-111005T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT TUE OCT 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WIND...SOUTHEAST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-051200-
/O.CON.KSEW.RB.Y.0033.000000T0000Z-111006T0000Z/
GRAYS HARBOR BAR-
858 PM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
5 PM PDT WEDNESDAY...

* BAR CONDITION...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ133-134-050600-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
858 PM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-050600-
/O.CON.KSEW.SC.Y.0831.000000T0000Z-111005T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PDT TUE OCT 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WIND...SOUTHEAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 3, 8:50 PM PDT, 1 minute earlier.

Area forecast discussion, Oct 3, 8:50 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
850 PM PDT MON OCT 3 2011

.SYNOPSIS...AN UPPER TROUGH WILL KEEP THE WEATHER SHOWERY TONIGHT
AND TUESDAY. A FRONTAL SYSTEM WILL BRING SOME RAIN AND WIND TUESDAY
NIGHT...MAINLY TO THE COAST AND SOUTHWEST PART OF THE AREA. SHOWERS
WILL BE DECREASING WEDNESDAY WITH MAINLY DRY WEATHER THURSDAY AND
FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. ANOTHER FRONT WILL
LIKELY BRING RAIN SATURDAY NIGHT OR SUNDAY.

&&

.SHORT TERM...AN UPPER LOW NEAR HAIDA GWAII WILL MAINTAIN MOIST
UNSTABLE SOUTHERLY FLOW ALOFT OVER WESTERN WASHINGTON TONIGHT...
BRINGING SCATTERED SHOWERS. THE UPPER LOW WILL PULL AWAY FROM THE
REGION LATER TONIGHT AND TUESDAY FOR A LESSENING CHANCE OF SHOWERS.
A SECOND UPPER LOW WILL DIG OVER THE EASTERN PACIFIC LATER TUESDAY.
AN ASSOCIATED FRONTAL SYSTEM WILL PUSH TOWARD THE COAST WITH RAIN
SPREADING TO THE COAST LATE IN THE DAY. THE BRUNT OF THIS STORM
SYSTEM WILL BE PUSHING ONSHORE WELL TO THE SOUTH OF THE FORECAST
AREA TUESDAY NIGHT. THE UPSHOT FOR WESTERN WASHINGTON...THE RAIN
WHICH REACHES THE COAST LATE IN THE DAY TUESDAY WILL NOT SPREAD TOO
FAR INLAND AS THE FRONT STALLS NEAR THE COAST AND THEN WEAKENS.
AREAS NORTH OF SEATTLE MAY SEE LITTLE IF ANY PRECIPITATION FROM THIS
SYSTEM. THE HIGHEST CHANCES AND QPF WILL BE NEAR THE COAST AND OVER
THE SOUTHERN PART OF THE FORECAST AREA. WEDNESDAY AND WEDNESDAY
NIGHT WILL SEE DECREASING SHOWERS AS THE UPPER LOW OVER THE EASTERN
PACIFIC MOVES ONSHORE TO THE SOUTH AND DRIER AIR MOVES IN. THURSDAY
IS LOOKING DRY ALL AREAS...EXCEPT PERHAPS FOR SOME LINGERING SHOWERS
OVER THE CASCADES...AS AN UPPER RIDGE BUILDS OVER THE REGION. NO
UPDATES PLANNED THIS EVENING. SCHNEIDER

.LONG TERM...PREVIOUS DISCUSSION...THE MEDIUM RANGE SOLUTIONS WERE
INDICATING OVERRUNNING PRECIP OVER PARTS OF THE CWA ON
FRI...THEREFORE CONTINUED WITH A MENTION OF PRECIP IN THE FORECAST.
HOWEVER THE BEST CHANCE WILL BE ON THE COAST. A STRONGER SYSTEM IS
EXPECTED TO AFFECT THE PAC NW LATE THIS WEEKEND. BEYOND SUNDAY...THE
MEDIUM RANGE SOLUTIONS DIVERGED...WITH SOME INDICATING DRY WEATHER
WITH AN UPPER RIDGE OVER THE PAC NW AND OTHERS PRESENTING A WET
SOLUTION. DECIDED TO LEAN CLOSER TO THE ECMWF AS IT TENDS TO PERFORM
BETTER IN THE EXTENDED PERIOD. THUS... WITH THAT IN MIND...KEPT A
CHANCE OF PRECIP IN THE FORECAST.

&&

.AVIATION...A SMALL UPPER LEVEL SHORTWAVE TROUGH WILL MOVE NE ACROSS
W WA TONIGHT. THE AIR MASS IS SOMEWHAT MOIST AND WEAKLY UNSTABLE SO
SCATTERED SHOWERS WILL CONTINUE. CIGS WILL REMAIN VFR RANGING FROM
BKN040-080...BUT CAN DROP BRIEFLY TO BKN025 WITH LOCAL VIS 4SM IN
SHOWERS. A STRONG COLD FRONT WILL APPROACH THE COAST TUESDAY.
SCATTERED SHOWERS WILL DIMINISH AS THE AIR MASS STABILIZES AHEAD OF
THE APPROACHING COLD FRONT. RAIN WILL REACH THE COAST AFTER 21Z
TUESDAY.

KSEA...VFR CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT WITH CIGS
MOSTLY SCT-BKN040 AND HIGHER. ISOLATED TO SCATTERED SHOWERS COULD
STILL DROP THE CIGS BRIEFLY TO BKN025 AND VIS TO 4SM -SHRA IF A GOOD
SHOWER MOVES RIGHT OVER THE AIRPORT. SOUTHERLY PRESSURE GRADIENTS
WILL MAINTAIN S-SE WINDS 5-9KT...BUT PASSING SHOWERS MAY CAUSE SOME
BRIEF VARIATIONS FROM SOUTHERLY WINDS. KAM

&&

.MARINE...THE MAIN SURFACE LOW HAS SHIFTED UP OVER HAIDA GWAII THIS
EVENING...THUS THE MAIN PLAYER TONIGHT IS AN UPPER LEVEL AND SURFACE
TROUGH THAT WILL MOVE NE ACROSS W WA. THE SURFACE TROUGH LOOKS LIKE
IT WILL WASH OUT OVER NW WA LATER TONIGHT...BUT THERE SHOULD STILL
BE JUST ENOUGH PRESSURE GRADIENT TO WILL KEEP THE SCA FOR SE WINDS
GOING OVER THE NORTHERN INTERIOR WATERS. EVEN SO THERE MAY ONLY BE
BRIEF PERIODS OF ACTUAL SCA WINDS. WILL KEEP THESE SCA GOING AS THE
NEXT STRONG FRONTAL SYSTEM APPROACHES THE AREA TUESDAY.

MODELS REMAIN CONSISTENT IN HANDLING THE APPROACH OF THE STRONG COLD
FRONT LATE TONIGHT/TUESDAY. WILL CONVERT THE GALE WATCH FOR THE
COAST/W ENTRANCE TO A WARNING FOR 15Z TUESDAY THROUGH 12Z WEDNESDAY.
THE FRONT STILL LOOKS LIKE IT WILL STALL NEAR THE COAST TUESDAY
NIGHT THEN WEAKEN LATE. GALES OVER THE COASTAL WATERS LOOK PRETTY
CERTAIN...BUT LESS SO OVER THE W STRAIT. EXPECT SCA E-SE WINDS OVER
THE CENTRAL STRAIT TUESDAY AFTERNOON IN ADDITION TO THE OTHER SCA
FOR SE EXPOSED WATERS. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...ENTRANCES TO THE
        STRAIT...NORTHERN INLAND WATERS...ADMIRALTY INLET.
    .GALE WARNING COASTAL WATERS AND WEST ENTRANCE TUESDAY
        MORNING THROUGH TUESDAY NIGHT.
    .SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.